Certified Medical Magazine by WMA, ACSA, HON
Risk of suffering from ovarian hyperstimulation
0
0
Menu

Risk of suffering from ovarian hyperstimulation

Once the donor has begun to administer the hormonal medication for controlled ovarian stimulation, she experiences symptoms that can be more or less severe and must be controlled in order to avoid ovarian hyperstimulation syndrome (OHSS).

Abdominal swelling is a mild side effect of the medication. However, more severe and unbearable pain may indicate an increased risk. If after several days of stimulation, in addition, ultrasound reveals that more than 15 follicles have developed in the ovaries, there is a risk of ovarian hyperstimulation.

Finally, if the oestradiol analysis before the follicular puncture has a result greater than 3000 pg/ml, it is necessary to cancel the cycle or look for other alternatives to hCG so as not to trigger the OHSS.

By (embryologist), MD (gynecologist), BSc, MSc (embryologist) and (invitra staff).
Last Update: 12/02/2020